MAUDE Adverse Event Report: HAMILTON MEDICAL AG HAMILTON-C1

HAMILTON MEDICAL AG HAMILTON-C1
Model Number 161001
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hamilton medical ag reference number: (b)(4).Investigation ongoing.
 
Event or Problem Description
Hamilton medical ag received the following event description: it was reported that the hamilton-c1 with sn (b)(6) was in standby (no patient involvement at that time) and suddenly, a nurse observed a burning smell in the room where the device was placed.It is reported that sparks were observed on the plug (not in the device itself), followed by open flames and black smoke.The flames quickly extinguished, and the plug naturally fell off, with the metal part remaining in the ceiling-mounted socket.The device was immediately segregated.The electrician used tools to pull out the metal part from the ceiling-mounted socket.No patient was connected to the device at the time of the event.There was no report that the event caused or contributed to a death or serious injury to any individual, including healthcare personnel.Review of the device history indicates that preventive maintenance and periodic electrical safety testing had not been performed in accordance with the service manual for several years prior to the event.Based on the available information, the event is therefore attributed to use error related to failure to perform required maintenance as specified by the manufacturer.Currently, the event is under investigation.
 
Additional Manufacturer Narrative
Follow-up 1: investigation outcome.Logfile analysis: from the day of the accident (05.01.2026), logfile shows: - 20:27:34 ¿ hamilton-c1 device powered on in normal mode with ac power connected.- 20:28:06 ¿ power switched from ac to battery.- 20:28:07 ¿ power switched from battery to ac.- 20:31:06 ¿ device switched to standby mode.- 20:32:34 ¿ ac power lost; system switched from ac to battery.- 20:56:33 ¿ device was turned off.The start of the incident is most likely located between 20:28:06 and 20:28:07, where a brief interruption and restoration of external power (ac) is observed.Following this event, the device was subsequently set to standby mode at 20:31:06, and then power was switched from ac to battery at 20:32:34.Review of the device history indicates that preventive maintenance and periodic electrical safety testing had not been performed in accordance with the service manual for several years prior to the event.Hardware-analysis: the power cord under investigation is an official hamilton component, with manufacturer and certification markings visible on the connector, plug, and along the cable.The power cord connector (type c7w) is in good condition, with no visible damage.The examined power plug (type prc/2) shows severe, localized thermal damage at one pin location, while the second pin area remains largely intact.The damage is characterized by extensive melting, deformation, and carbonized residue, including a visible cavity where pin connector has been lost.The affected surface is blackened and irregular, indicating significant thermal exposure.For further analysis, x-ray scans were taken of a reference power plug (good power plug) and compared with the returned cable.In the reference plug, both pins are properly connected to the internal conductors, with intact mechanical and electrical connections visible.In the returned cable, the internal conductors remain attached to the plug body; however, the pin connector is missing from the plug assembly, indicating that the contact elements remained separated from the plug body.This shows that only the external pin portion was detached, while the internal wiring and connections within the plug remained intact.The most probable root cause is a loose or poor contact at the wall socket interface, leading to localized overheating, followed by arcing, visible sparking, and an open flame, resulting in progressive damage of the plug.Arcing occurs when an unstable contact creates a small gap, allowing current to jump across the gap through the air as a spark, generating very high localized temperatures.This assessment is supported by the fact that the damage is confined to the plug area, while the rest of the power cord and the ventilator remain intact, indicating that the failure originated at the plug-socket area rather than within the cable or ventilator.The device log shows a brief loss and restoration of ac power within approximately one second, which is consistent with an unstable electrical contact prior to the event.As the event progressed, the plug material melted and the contact pins remained in the socket, indicating separation of the plug body from the pins and resulting in the final loss of ac power as recorded in the logfile.Based on these findings, a cable-internal or ventilator-related failure can be excluded, and the failure pattern is consistent with a socket-side contact issue.Hamilton medical ag considers this case closed.
 
Event or Problem Description
Hamilton medical ag received the following event description it was reported that after testing the ventilator according to standard procedures and placing it on standby, the nurse noticed a burning wire smell in the room where the equipment was placed at 20:31.She immediately investigated and found that the ventilator's power cord plug was emitting a buzzing sound.Soon, sparks appeared around the plug, followed by open flames and black smoke.The flames quickly extinguished, and the plug naturally fell off, with the metal part remaining in the ceiling-mounted socket.The electrician used tools to pull out the metal part from the ceiling-mounted socket.No patient was connected to the device at the time of the event.There was no report that the event caused or contributed to a death or serious injury to any individual, including healthcare personnel.

Brand Name
HAMILTON-C1
Common Device Name
HAMILTON-C1
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz
Manufacturer Contact
alina liliana valean
via crusch 8
bonaduz 
MDR Report Key24466322
Report Number3001421318-2026-00090
Device Sequence Number10331973
Product Code CBK
UDI-Device Identifier07630002800747
UDI-Public(01)07630002800747(11)200218(240)161001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number161001
Device Catalogue Number161001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown